Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Query about irregular periods, nausea and weight gain - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Weight & Lifestyle
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi, may I answer your health queries right now ? Please type your qu
Doctor :   Hi
User :   Hello'
Doctor :   How can I help you?
User :   Ok i was on my last 2 days of my period and my husband didn't use a condom or pull out... its been 3 months since then and i've had a little weight gain but not a lot. no breast swolleness or pain but i do get a little nauseous at night and i'm always tired no matter how much sleep i get.... is there a chance i'm pregnant or is it very unlikely
Doctor :   No.
Doctor :   Based on your description, your symptoms are not associated with pregnancy.
User :   ok... do you know what it might be?
Doctor :   Sexual intercourse during periods are not fruitful.
Doctor :   Are you on any regular pills?
Doctor :   May I know your age?
User :   no. i was on Naproxen from July - beginning october but that was for my knee...
User :   I'll be 22 in a week
User :   I haven't taken any medication since except an ib profin here and there for headaches
Doctor :   Are your period regular?
User :   They usually are a little late but I haven't had one since beginning november
Doctor :   Do you have any associated symptoms such as dry skin, hoarseness of voice, reduced appetite?
Doctor :   And acne problems?
Doctor :   Do you have on and off abdominal pain?
User :   dry skin
User :   yes to the abdominal pain
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   Inview of irregular periods, dry skin and other symptoms, you may be suffering from endocrine dysfunctions such as thyroid disorders or ovarian cysts.
Doctor :   I cannot confirm this without a physical examination and investigation.
Doctor :   Hence my suggestion to you are as follows
Doctor :   1. Get thyroid function test.
Doctor :   2. If the test are normal, then you will need gynecological examination and evaluation to see if ovarian conditions such as PCODs are responsible for your symptoms.
User :   What's a PCOD?
Doctor :   3. Involve in diet modifications and physical exercise - weight losing exercises such as brisk walking/jogging
Doctor :   4. Along with this destressing measures such as good sleep, yoga and meditation can play an important role too.
Doctor :   PCOD is one of the common ovarian disorder'
User :   Ok.
Doctor :   Its characterised/diagnosed based on ultrasound scan where one sees multiple cysts in the ovaries.
Doctor :   The pathology is that there is failure of ovulation which results in hormone disturbances.
Doctor :   They lead to menstrual irregularites, and other systemic symptoms such as yours.
Doctor :   Have you followed what I have suggested?
User :   I'm writing all of this down so I can try to see a providor tomorrow :)
User :   Thank you so much for your help though. It gives me a good headway at least to start looking for something
User :   One more question. are ovarian issues such as the cysts genetic?
Doctor :   Occasionally or quite often they are familial.
Doctor :   Meaning they can run in family.
Doctor :   Do you have any other query?
User :   No that is all. Thank you so much for your help and time.
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Doctor :   Wish you good health.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor